Periodic routing to parallel queues and billiard sequences

A. Hordijk, D.A. van der Laan

    Research output: Contribution to JournalArticleAcademic


    In this companion paper of [10] we introduce the combinatorial notion of unbalance for a routing pattern. Using this unbalance we derive an upper bound for the total average expected waiting time of jobs which are routed to parallel queues according to a periodic routing rule. A billiard sequence is obtained with unbalance smaller than or equal to [InlineMediaObject not available: see fulltext.]-1, where N is the number of different symbols in the sequence which corresponds to the number of parallel queues in the routing problem. © Springer-Verlag 2004.
    Original languageEnglish
    Pages (from-to)173-192
    Number of pages19
    JournalMathematical Methods of Operations Research
    Issue number2
    Publication statusPublished - 2004


    Dive into the research topics of 'Periodic routing to parallel queues and billiard sequences'. Together they form a unique fingerprint.

    Cite this